Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 6, 2021, 6:35 PM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 6, 2021, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2730 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
909
WWUS82 KMFL 062235
SPSMFL
Special Weather Statement
National Weather Service Miami FL
635 PM EDT Tue Jul 6 2021
FLZ066-069-070-062315-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
635 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR COLLIER AND WESTERN HENDRY
COUNTIES UNTIL 715 PM EDT...
* At 634 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
North Naples to 6 miles west of Everglades City. Movement was north
at 35 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Ave Maria, Golden Gate Estates, Everglades City, Immokalee,
Plantation Island, Carnestown, Orangetree, Golden Gate, Lely
Resort, Copeland, Hendry Correctional, Big Corkscrew Island,
Vineyards, Royal Palm Hammock, Naples Park, Felda, West Toll Gate
On Alligator Alley, North Naples, Big Cypress National Preserve and
Corkscrew Swamp Sanctuary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
A Tornado Watch remains in effect until 1100 PM EDT for southern and
southwestern Florida.
LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
2655 8157 2669 8142 2611 8106 2579 8144
2577 8151 2629 8183
TIME...MOT...LOC 2234Z 197DEG 50KT 2629 8174 2586 8149
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:21 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
321 PM EDT Tue Jul 6 2021
...Elsa Lashes Collier & Mainland Monroe Counties...
.SHORT TERM (Now through Wednesday Night)...
As of early afternoon Tropical Storm Elsa continues to move
northward across our outer waters. Winds have increased to 70mph as
the storm has picked up in some strength over the warm Gulf waters
despite some moderate westerly/southwesterly shear aloft. The storm
will continue to parallel the Florida coastline through the evening
and into tonight before it moves out of our region. Until then, the
following impacts are expected across southwest Florida:
*Storm Surge: Generally, 3 feet or less above ground level possible
along Mainland Monroe and Collier Coasts. This will likely occur
late this afternoon and evening, especially during high tide late
tonight.
*Wind: Tropical storm winds, especially in gusts will be possible in
any strong rainbands across South Florida. The highest potential for
sustained tropical storm force will reside closer to the Gulf Coast
(closer to the low center).
*Flooding: Localized flooding will be possible in urbanized and poor
drainage areas. The best potential will reside within the Flood
Watch (Collier County).
*Tornadoes: Tornadoes cannot be ruled out across south Florida,
especially as the northeast and eastern portions of the storm
approaches. A Tornado Watch remains in effect across much of South
Florida through this evening.
Again, all the above impacts are focused on current track and
intensity forecasts. Any slight change would mean some changes.
Residents and visitors to south Florida should follow NHC and the
local HTI products for more details and possible forecast changes.
.LONG TERM...
The long term looks MUCH quieter going into late this week and into
the upcoming weekend. A strong mid and upper level high will begin
to spread over the region throughout the long term period. This will
increase temperatures back to seasonal levels. Diurnally driven
convection with daily sea/gulf breezes. Kept POPs also to seasonable
levels.
&&
.AVIATION(18Z TAFS)...
Issued by National Weather Service Austin/San Antonio TX
Rains from Elsa have been impacting APF/Naples all morning and will
continue through the afternoon and into the early overnight hours.
Winds will gust out of the east and southeast up to 30 knots there.
For the east coast terminals, isolated convection has begun to
develop between TMB, MIA, and OPF as the edge of the rain shield
approaches from the southwest. Think that isolated convection and
the edge of the steady rain will work north through the afternoon
impacting the terminals from south to north. Have included TEMPO
groups at all sites to cover this threat, but have prevailed VCTS as
gaps between precipitation are likely. In general as Elsa moves
north think the showers and storms will decrease in coverage this
evening through the overnight. Based on this have dropped mention of
precipitation from the TAFs from 00z to 12z, but have reintroduced
VCSH first and then VCTS (at the 30 hour sites) for more isolated
activity tomorrow morning into the afternoon hours.
Have lower confidence in tomorrow's precipitation potential, and if
any does form should be back to the typical south Florida sea breeze
activity.
Winds will generally be out of the southeast and gusty at times to
between 20 and 30 knots, but will transition to more of a south-
southeasterly direction as the storm moves north. Winds will
decrease overnight as the storm moves away as well.
&&
.MARINE...
Tropical storm warning remain in effect for Gulf waters and a Small
Craft Advisory remains out across the southern Atlantic waters as
Tropical Storm Elsa moves across the eastern Gulf. Conditions will
gradually improve through the day on Wednesday and especially on
Thursday as Elsa continues to pick up speed and move away from our
region. Beyond midweek, generally favorable conditions expected with
daily convection remaining a possibility.
&&
.BEACHES...
Hazardous beach conditions are ongoing across Gulf Coast beaches
with increased rip currents. As winds shift coastal flooding will
become a problem later tonight including high tide. Elsewhere, rip
current risk remains high along Atlantic Beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 89 79 90 / 30 40 20 60
West Kendall 78 90 77 91 / 40 40 20 60
Opa-Locka 78 90 77 90 / 30 40 20 60
Homestead 78 89 77 89 / 30 40 20 50
Fort Lauderdale 79 88 78 89 / 30 40 30 60
N Ft Lauderdale 79 88 78 89 / 30 50 20 60
Pembroke Pines 77 88 76 88 / 30 50 20 60
West Palm Beach 78 89 77 90 / 40 50 30 60
Boca Raton 79 90 78 90 / 30 50 30 60
Naples 77 89 77 90 / 80 50 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until midnight EDT tonight for FLZ069-070.
Tropical Storm Warning for FLZ069-075.
Coastal Flood Advisory until 2 PM EDT Wednesday for FLZ069-075.
High Rip Current Risk until 2 AM EDT Wednesday for FLZ168.
High Rip Current Risk through Wednesday evening for FLZ172-173.
AM...Small Craft Advisory until 2 AM EDT Wednesday for AMZ630-651-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
Aviation...Treadway/WFO-EWX
Tonight/Wednesday and Marine...Frye
Wednesday Night through Tuesday...Frye
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 6, 5:26 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 526 PM EDT Tue Jul 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 526 PM EDT Tue Jul 6 2021 ...Tropical Storm Elsa Impacting Portions of South Florida... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Tropical Storm Elsa will continue to bring hazardous weather conditions across portions of South Florida this evening. Strong wind gusts, heavy rainfall, coastal flooding, and a few tornadoes are possible. Hazardous marine and beach conditions are expected with a high risk for rip currents across all South Florida beaches. Please reference the Hurricane Local Statement from NWS Miami for additional detailed information. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY While Tropical Storm Elsa is forecast to depart the region by early morning Wednesday, hazardous marine and beach conditions may linger. An elevated risk for rip currents will remain for the east coast as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be possible this evening. Individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 6, 3:29 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Tue Jul 6 2021
FLZ071>074-172-173-062030-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
329 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 430 PM EDT...
* At 328 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
Hallandale to 14 miles east of Key Biscayne. Movement was northwest
at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Delray Beach,
Tamarac, Margate, Lake Worth, Lighthouse Point and Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
A Tornado Watch remains in effect until 1100 PM EDT for southeastern
Florida.
LAT...LON 2668 8003 2606 8003 2568 8009 2587 8041
2633 8052 2634 8023 2632 8008 2648 8006
2647 8006 2652 8005 2653 8006 2653 8005
2667 8005 2667 8004 2662 8004
TIME...MOT...LOC 1928Z 150DEG 24KT 2599 8017 2561 7994
FELLLocal storm report, Jul 6, 3:52 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TROPICAL STORM 1 WSW FIDDLERS CREEK 26.04N 81.70W
07/06/2021 COLLIER FL MESONET
MESONET STATION XCAP CAPRI REPORTED A WIND
GUST OF 42MPH AT 3:35PM. ELEVATION IS 50
FEET.
&&
HADILocal storm report, Jul 6, 3:55 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TROPICAL STORM 1 S MARCO ISLAND 25.92N 81.73W
07/06/2021 COLLIER FL MESONET
MRCSC CHARTER CLUB OF MARCO BEACH REPORTED A
WIND GUST OF 47MPH AT 3:22PM. ELEVATION IS 7
FEET.
&&
HADILocal storm report, Jul 6, 5:08 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TROPICAL STORM 1 S PELICAN BAY 26.22N 81.81W
07/06/2021 COLLIER FL MESONET
NPLSR NAPLES GRANDE BEACH RESORT REPORTED A
WIND GUST OF 45MPH AT 4:50PM. ELEVATION IS
16 FEET.
&&
HADILocal storm report, Jul 6, 5:22 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
522 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TROPICAL STORM 2 WNW EAST NAPLES 26.15N 81.77W
07/06/2021 COLLIER FL ASOS
ASOS STATION KAPF NAPLES MUNICIPAL REPORTED
A WIND GUST OF 40MPH AT 5:11PM. ELEVATION IS
7 FEET.
&&
HADISpecial weather statement, Jul 6, 6:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
635 PM EDT Tue Jul 6 2021
FLZ066-069-070-062315-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
635 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR COLLIER AND WESTERN HENDRY
COUNTIES UNTIL 715 PM EDT...
* At 634 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
North Naples to 6 miles west of Everglades City. Movement was north
at 35 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Ave Maria, Golden Gate Estates, Everglades City, Immokalee,
Plantation Island, Carnestown, Orangetree, Golden Gate, Lely
Resort, Copeland, Hendry Correctional, Big Corkscrew Island,
Vineyards, Royal Palm Hammock, Naples Park, Felda, West Toll Gate
On Alligator Alley, North Naples, Big Cypress National Preserve and
Corkscrew Swamp Sanctuary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
A Tornado Watch remains in effect until 1100 PM EDT for southern and
southwestern Florida.
LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
2655 8157 2669 8142 2611 8106 2579 8144
2577 8151 2629 8183
TIME...MOT...LOC 2234Z 197DEG 50KT 2629 8174 2586 8149
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:57 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 5, 9:41 PM EDT | Special Marine Warning | MFL | 34 min | |
| Jul 5, 10:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 5, 11:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jul 5, 11:36 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 5, 11:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 6, 12:52 AM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 6, 1:15 AM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jul 6, 1:41 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 6, 2:33 AM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jul 6, 2:34 AM EDT | Special Marine Warning | MFL | 26 min | |
| Jul 6, 3:51 AM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jul 6, 4:19 AM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 26 min |
| Jul 6, 4:36 AM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 6, 4:44 AM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Jul 6, 5:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 6, 5:32 AM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jul 6, 5:37 AM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| Jul 6, 5:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 6, 6:09 AM EDT | Special Marine Warning | MFL | 66 min | |
| Jul 6, 6:15 AM EDT | Special Weather Statement | MFL | Glades | 60 min |
| Jul 6, 6:51 AM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jul 6, 7:20 AM EDT | Special Marine Warning | MFL | 40 min | |
| Jul 6, 7:56 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 6, 8:41 AM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 6, 9:23 AM EDT | Special Marine Warning | MFL | 29 min | |
| Jul 6, 9:25 AM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Jul 6, 10:40 AM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Jul 6, 12:24 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 6, 12:41 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Jul 6, 1:03 PM EDT | Special Weather Statement | MFL | Hendry | 27 min |
| Jul 6, 1:05 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 6, 1:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jul 6, 1:11 PM EDT | Tornado Warning | MFL | Collier, Hendry | 34 min |
| Jul 6, 1:16 PM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Jul 6, 1:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jul 6, 1:23 PM EDT | Tornado Warning | MFL | Glades, Hendry | 37 min |
| Jul 6, 1:31 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Jul 6, 1:39 PM EDT | Areal Flood Advisory | MFL | Collier | 96 min |
| Jul 6, 1:44 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jul 6, 1:49 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Jul 6, 1:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jul 6, 1:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Jul 6, 2:08 PM EDT | Special Weather Statement | MFL | Broward | 97 min |
| Jul 6, 2:16 PM EDT | Small Craft Advisory | MFL | 25 hr | |
| Jul 6, 2:33 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 6, 2:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 6, 2:53 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 6, 2:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 6, 2:57 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jul 6, 3:11 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 6, 3:16 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jul 6, 3:29 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Jul 6, 7:21 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 6, 7:59 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.